Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Had chest pain. ECG normal but blood test showed high tromonin levels. Given aspirin, ramapril and bisoprolol. Cause?

DOCTOR OF THE MONTH - Dec 2012
Dec 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1704 Questions
Question
Hi my dad was admitted to hospital following chest pain . An ecg was done which was normal but a blood test showed high tromonin levels. We are a little confussed how ecg could be normal when dr said he has probably had a heart attack?

Following a angiogram, no arteries were blocked and he was sent home with asprin, ramapril, bisoprolol and a few other meds.

Can he have had an attack if ecg was normal? Also how can he know how much damage has occured to the heart? This had not been mentioned?
Posted Fri, 4 Oct 2013 in Heart Attack
 
 
Answered by Dr. Nsah Bernard 5 hours later
Brief Answer:
It might just be angina pectoris

Detailed Answer:
Hello XXXXXXX

Thanks for posting on XXXXXXX

It might not necessarily be heart attack or myocardial infarction but rather angina pectoris. Both conditions are coronary artery diseases but myocardial infarction is a much more severe form. Heart attack usually associated with other symptoms such as over sweating, palpitation etc and believe me, he would not recover so fast and be sent home the same day. ECG can be normal after the attack but it would actually show some abnormality if it was myocardial infarction.
To me, I think he had unstable angina pectoris which can be treated with just the prescribed medications.
I think your father should be placed permanently or 'baby aspirin' and do regular cardiovascular exams.

Hope this helps and wish you the best
Dr. Nsah
Above answer was peer-reviewed by
 
Follow-up: Had chest pain. ECG normal but blood test showed high tromonin levels. Given aspirin, ramapril and bisoprolol. Cause? 4 hours later
Thanks alot.

He was kept few days snf given blood clot injections and then abgiogram was done. It was the raised tromonin levels which made them day its a heart attack. How can we find out from how much of the heart is damaged if any?
 
 
Answered by Dr. Nsah Bernard 7 minutes later
Brief Answer:
Then it might be heart attack then

Detailed Answer:
You are welcome XXXXXXX

When troponin levels are elevated after an acute chest pain, it is often related to damaged heart muscle usually from heart attack. To find out how the heart has been damaged you may request from cardiac ultrasound, angiography and/or CT.
Your father will need to be followed-up by a cardiologist.

Hope this helps further.
Dr. Nsah
Above answer was peer-reviewed by
 
Follow-up: Had chest pain. ECG normal but blood test showed high tromonin levels. Given aspirin, ramapril and bisoprolol. Cause? 37 hours later
Hi an angiogram was done and dr mentioned there was a bit of plaque near the artery otherwise arteries were fine but we were confussed why nothing was said re heart damage.

Should we request an ultrasound ?
 
 
Answered by Dr. Nsah Bernard 12 hours later
Brief Answer:
artheromatic plague

Detailed Answer:
The plaque that is found may be the reason for the myocardial infarction. Damage must not be there but needs to be investigated. I think you should talk first with your doctor. The treatment in place will help treat the condition. I feel ultrasound will ne helpful but angiogram is superior.

Hope this helps further
Dr. Nsah
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Emergency Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor